MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STEALTHSTATION® S7® NAVIGATION; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC STEALTHSTATION® S7® NAVIGATION; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9734685
Medical Device Problem Code Application Program Freezes or Fails to Launch (4031)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9733627, serial/lot #: unknown and product id: 9733625, serial/lot #: unknown  h3) no parts have been received by the manufacturer for evaluation.  codes: b17, c20, d15 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used outside of a procedure.It was reported that while performing a planned maintenance (pm), the system was unplugged from wall power and would not boot up. there was no patient involvement.Troubleshooting was performed, the field representative (rep) flipped battery disconnect switch and attempted to boot system with no effect. no fans could be heard when system was connected to wall power or when power button was pressed. no breakers were flipped on the uninterruptable power supply (ups.) the rep receded external/internal power cable connection with no effect.The rep inspected incoming power chain including fuses, found no issues.The probable cause was noted to be an issue with the battery and ups.
 
Additional Manufacturer Narrative
H2) continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9733625, serial/lot #: (b)(6), product id: 9733627, serial/lot #: (b)(6), product id: 9733579, serial/lot #: unknown, and product id: 9733625, serial/lot #: unknown.H2-3) the uninterruptable power supply (ups) was returned to the manufacturer for evaluation.After functional testing and visual/ph ysical examination, the reported issue was not confirmed.The results of the analysis concluded that the ups had no failure found and performed as intended.Codes: b01, c19, d14.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The field representative (rep) reported that after replacing the uninterruptible power supply (ups) and the battery, the system was still not powering on.The rep made sure wall outlet was providing proper power and made sure external power cable giving proper power to where ups connected.No circuit breakers flipped.The rep tried flipping battery disconnect and still was unable to power on.The rep was not hearing any fans but was hearing clicking coming from ups when unplugging and plugging in system.The rep confirmed ups set to proper power settings.The rep disconnected everything from ups but incoming power and power switch but was still unable to power on.The system still did not turn on when the new on/off switch came in.The rep test the power cable with the voltmeter and it received adequate power.The rep disconnected everything but the ups and the on/off switch with no resolution.The rep disconnected battery power with no resolution and disconnected the switch with no resolution.
 
Additional Manufacturer Narrative
H2) continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9733627, serial/lot #: (b)(6), product id: 9733579, serial/lot #: (b)(6), and product id: 9733625, serial/lot #: (b)(6).H2-3) a manufacturer representative (rep) went to the site to test the navigation system.The uninterruptable power supply (ups) and battery were replaced, the general failure was then resolved.Codes: b01, c02, d02.H2-3) the ups was returned to the manufacturer for evaluation.After functional testing and visual/physical examination, the reported issue was confirmed.The returned ups would not power up when connected to a known good battery and alternating current.The ups had electrical failure.Codes: b01, c02, d02.H2-3) the cable was returned to the manufacturer for evaluation.After visual/physical examination, the reported issue was not confirmed.The results of the analysis concluded the cable was fully functional, but had been removed from its original packaging along with a note that stated it had not been used.Codes: b01, c19, d14.H2-3) the battery was returned to the manufacturer for evaluation.After functional testing and visual/physical examination, the reported issue was confirmed.The results of the analysis concluded that the battery had electrical failure.The battery did not take a charge and shut down a known good ups immediately when alternating current was removed.Codes: b01, c02, d02.H2) additional codes section for updated annex g code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
STEALTHSTATION® S7® NAVIGATION
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key20480702
Report Number1723170-2024-03191
Device Sequence Number12828794
Product Code HAW
UDI-Device Identifier00643169505827
UDI-Public00643169505827
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number9734685
Device Catalogue Number9734685
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer10/23/2024
11/07/2024
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date11/04/2024
12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown